Title: Eulerian dynamics of a bicone

Authors: M. Decuyper

Addresses: Universite Catholique de Louvain, Louvain-la-Neuve, Belgium

Abstract: The purpose of this paper is to resume the problem of wheelset dynamics at a quite fundamental level, by deriving the Eulerian equations of motion of an idealized model of wheelset, on an idealized track. In fact, the translation and rotation equations are derived for a bicone (pair of conical wheels) of any conicity on a straight sharp-edged track. The kinematical constraints are deduced from nonlinear analytical principles, which are then linearized. For the contact forces, a model inspired from Kalker|s creep model has been chosen which was adapted to separate somewhat the influence factors, in view of parametric stability studies. The equations are linearized around a nominal uniform motion without any slip; equations of lateral motion are isolated and given a non-dimensional matrix form. They are then compared to equations presented by other authors.

Keywords: rail vehicle dynamics; bicone; kinematics; creep forces; Eulerian equations; motion; gravitational stiffness; large conicities; fixed centrodes; rolling centrodes; railways; wheelset dynamics; contact forces; modelling.

DOI: 10.1504/IJVD.1983.061322

International Journal of Vehicle Design, 1983 Vol.4 No.4, pp.413 - 429

Published online: 25 May 2014 *

Full-text access for editors Full-text access for subscribers Purchase this article Comment on this article